Alert archive / California / Frost Advisories in 2013

Frost Advisory 14, NWS Eureka, CA

April 14, 2013

NWS Eureka, CA issued this frost advisory at Apr 14, 2013, 2:54 PM PDT. It took effect at Apr 15, 2013, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 2:54 PM PDT (21:54 UTC)
In effect from
Apr 15, 2013, 2:00 AM PDT
Expired
Apr 15, 2013, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WWUS76 KEKA 142154
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PDT SUN APR 14 2013

...FROSTY TEMPERATURES AGAIN TONIGHT...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR AREAS OF FROST
ACROSS THE INTERIOR VALLEYS OF NORTHWEST CALIFORNIA.

CAZ003-004-076-151100-
/O.NEW.KEKA.FR.Y.0014.130415T0900Z-130415T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
254 PM PDT SUN APR 14 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. 

* OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE
  TONIGHT INTO EARLY SUNDAY MORNING.

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR
  MENDOCINO...AND TRINITY COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
223 
WWUS76 KEKA 150759
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1259 AM PDT MON APR 15 2013

CAZ003-004-076-151600-
/O.CON.KEKA.FR.Y.0014.130415T0900Z-130415T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1259 AM PDT MON APR 15 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE 
  TONIGHT INTO EARLY SUNDAY MORNING. 

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...INTERIOR 
  MENDOCINO...AND TRINITY COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
322 
WWUS76 KEKA 151604
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 AM PDT MON APR 15 2013

..FROSTY TEMPERATURES AGAIN TONIGHT AND TUESDAY MORNING...

CAZ003-004-076-151715-
/O.EXP.KEKA.FR.Y.0014.000000T0000Z-130415T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
904 AM PDT MON APR 15 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. ANOTHER FROST ADVISORY
OR EVEN A FREEZE WARNING WILL LIKELY BE NECESSARY LATE TONIGHT
INTO TUESDAY MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 14, 5:34 AM PDT, 9 hours 20 minutes earlier.

Area forecast discussion, Apr 14, 5:34 AM PDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
534 AM PDT SUN APR 14 2013

.SYNOPSIS...A COLDER AIR MASS WILL BRING A CHANCE OF
SHOWERS...COLDER TEMPERATURES AND BLUSTERY NORTHWEST
WINDS TONIGHT THROUGH MONDAY.

&&

.DISCUSSION...BRISK ONSHORE FLOW HAS BEEN GENERATING LOW CLOUDS
OVER SOUTHERN HUMBOLDT...WESTERN TRINITY AND FAR NORTHERN MENDO
COUNTIES EARLY THIS MORNING. OTHERWISE SKIES WERE MOSTLY CLEAR
WITH TEMPERATURES AT LOWER ELEVATIONS BELOW 2500 FT RANGING FROM
THE LOWER 40S TO THE LOWER 30S. THE ONSHORE FLOW WILL DIMINISH
SLIGHTLY TODAY AS A WEAK SURFACE FRONT APPROACHES FROM THE NW,
THIS TROUGH WILL LIKELY DAMPEN OUT BEFORE REACHING THE AREA THIS
AFTERNOON. WE SHOULD SEE SOME SHOWER ACTIVITY THIS AFTERNOON
THROUGH MONDAY AS A 130KT JET SAGS SOUTHWARD OVER THE AREA.
AMOUNTS SHOULD BE MOSTLY LIGHT AND NOT TOO WIDESPREAD. SNOW LEVELS
WILL FALL TODAY THROUGH TONIGHT AS THE AIR MASS COOLS ALOFT. SNOW
LEVELS WILL DROP TO 2500 FEET ON MONDAY...WITH PERHAPS FEW LIGHT
AND SPOTTY SNOW SHOWERS OVER AND ALONG HIGHWAY 299. ACCUMULATIONS
WILL PROBABLY BE VERY LIGHT IF ANY.

MAIN AFFECT LOOKS TO BE THE STRONG COOLING AND COLD OVERNIGHT
TEMPERATURES. FROST ADVISORIES ARE CURRENTLY IN EFFECT FOR THE
INTERIOR ZONES FOR TEMPERATURES OF 33-36F. MOISTURE AND CLOUD
COVER WILL PROBABLY HINDER THE LONG-WAVE COOLING TONIGHT/MON MORNING.
FROST DEVELOPMENT AND FREEZING TEMPERATURES IN THE VALLEYS DOES
NOT LOOK ALL THE GREAT...BUT 850MB TEMPS PLUNGING TO -1C TO -3C
WILL CERTAINLY MAKE FOR COLD CONDITIONS OVER THE RIDGES AND
MOUNTAIN TOPS ABOVE 2500 FEET. NOT TOO SURE ABOUT THE LONG WAVE
COOLING IN THE VALLEYS...SO WILL HOLD OFF ON HOISTING A FREEZE
WARNING OR WATCH. MORE COOLING IS EXPECTED ON MONDAY AS THE JET
PASSES OVER AND TO THE EAST OF THE AREA AND STRONG NORTH FLOW
DEVELOPS. WINDS SHOULD DECOUPLE MON NIGHT AS SKIES CLEAR OUT
THROUGH TUE MORNING. THIS APPEARS TO BE THE PERIOD WHEN THE THREAT
FOR FROST AND FREEZING WILL BE GREATEST. ALL THE INGREDIENTS FOR
A LONG COLD NIGHT COME TOGETHER; A COLD AND DRY AIR MASS...LIGHT
WINDS AND CLEAR SKIES. THUS MORE FROST ADVISORIES WILL BE NECESSARY.
FREEZE WARNINGS ARE PROBABLY GOING TO BE NECESSARY FOR TRINITY
COUNTY AND PERHAPS MENDO COUNTY NORTH OF UKIAH.

THE AIR MASS WILL GRADUALLY MODERATE THROUGH MID WEEK...BUT WITH
CLEAR SKIES AND LONG WAVE COOLING...FROST WILL FORM IN THE MICRO-
CLIMATES OF TRINITY AND MENDOCINO COUNTIES. THUS MORE FROST
ADVISORIES WILL BE NECESSARY THROUGH MID WEEK FOR THESE MICRO-
CLIMATES.

WARMER WEATHER LOOKS DEVELOP TOWARD THE END OF THE WEEK AND PERHAPS
INTO THE WEEKEND AS THE OFFSHORE RIDGE HOLDS. LOW CLOUDS AND
PERHAPS PATCHES FOG AND DRIZZLE WILL DEVELOP ALONG THE NORTH
COAST AS THE AIR MASS SLOWLY WARMS UP TOWARD THE END OF THE WEEK
AND NEXT WEEKEND.

&&

.AVIATION...GENERALLY WIDESPREAD VFR CONDITIONS EXPECTED TO CONTINUE
UNDER DRY BRISK NORTHERLY FLOW. VERY BRIEF MVFR CIGS ARE POSSIBLE
ALONG THE IMMEDIATE COAST DURING THE LATE NIGHT AND MORNING HOURS.

&&

.MARINE...HIGH PRESSURE OFFSHORE WILL ALLOW NORTHERLY WINDS TO
CONTINUE THROUGH NEXT WEEK.  AS THE HIGH PRESSURE OFFSHORE APPROACHES
THE WEST COAST LATE MONDAY...THE PRESSURE GRADIENT WILL TIGHTEN, CAUSING
GALE CONDITIONS TO RETURN TO THE OUTER WATERS FROM LATE MONDAY INTO
POSSIBLY TUESDAY. A GALE WATCH REMAINS IN EFFECT FOR ZONE 475 WITH
CONFIDENCE GROWING THAT WE WILL GET GALE CONDITIONS ACROSS AT LEAST THE
OUTER WATERS DURING THIS TIME PERIOD.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY UNTIL 8 AM PDT
THIS MORNING CAZ003-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ450.
SMALL CRAFT ADVISORY UNTIL 5 PM PDT WEDNESDAY PZZ455.
SMALL CRAFT ADVISORY UNTIL 5 PM PDT THURSDAY PZZ470.
GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING PZZ475.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT MONDAY PZZ475.

&&
Hazardous weather outlook, Apr 14, 8:37 AM PDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
837 AM PDT SUN APR 14 2013

CAZ001-002-151545-
REDWOOD COAST-MENDOCINO COAST-
837 AM PDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLDER AIR MASS AND GUSTY NORTHWEST WINDS WILL SPREAD INTO REGION
TONIGHT THROUGH MONDAY. LOW TEMPERATURES WILL LIKELY DIP INTO THE
LOWER TO MID 30S TUESDAY MORNING...RESULTING IN THE DEVELOPMENT OF
FROST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-151545-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
837 AM PDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD AIR MASS WILL MOVE INTO THE AREA THROUGH MONDAY. THIS WILL
ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MID
30S BY EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-151545-
UPPER TRINITY RIVER-
837 AM PDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD AIR MASS WILL MOVE INTO THE AREA THROUGH MONDAY. THIS WILL
ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID 20S TO LOWER
30S BY EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:46 PM PDTGale WarningEKA36 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.